My daughter-in-law has had Implannon implanted in her arm as a contraceptive. A side effect is hair falling out. She doesn't take many supplements or vitamins. She is drinking homemade keifer, and taking bitters, and natural vitamin E. What can she do to save her hair? I've read flax oil is good.
I was not consulted - and I never would have reccomended this... How dangerous is it?
I have not heard of these implants before so I looked it up. This is the first time I have ever seen a drug come with a patient consent form (towards the bottom of the page 7):
Side effects and precautions on page 9:
The drug companies are claiming this is a rare side effect of Implanon, but from I saw a lot of complaints about this side effect on other message boards. At first I thought it may be from an androgenic effect, but the women are complaining of the hair coming out all over and in patches. This sounds more like a thyroid issue. So I searched under these terms and only found two conflicting studies on this. In fact many of the safety studies for liver, kidneys, etc. are missing so the drug has not been studied very well for safety. I have been seeing a lot of that lately in FDA approved drugs.
I would suggest focusing on the thyroid to see if this makes a difference. Iodine, nettle leaf, and coleus forskohlii are all good choices. The nettle leaf is also beneficial for hair growth.